Saturdays TV pick

SCIENCE FICTION SERIES: Dr Who
Channel: UKTV Gold 109
Date: Saturday 13th March 2004
Time: 07:00 to 09:00
Duration: 2 hours.
The Planet of Evil.
The Doctor and Sarah are drawn to the farthest limits of the Universe when they receive a Mayday call from a planet on the edge of creation.
Starring: Tom Baker
(3 Star)

FILM: The Bourne Identity
Channel: Sky Movies 1 301
Date: Saturday 13th March 2004
Time: 20:00 to 22:00
Duration: 2 hours.
Action-packed espionage thriller about a government assassin with amnesia and his mission to piece together his identity while evading his pursuers. He flees from Zurich with a young woman in tow but comes to realise that her involvement in his escape has placed her life in jeopardy. Based on the best-selling suspense novel by the late author Robert Ludlum.
Director: Doug Liman
Starring: Matt Damon, Franka Potente, Chris Cooper, Clive Owen, Brian Cox, Doug Liman
(Premiere, Widescreen, Subtitles, Digital Surround Sound, 2002, 12, 3 Star)

FILM: The Others
Channel: Sky Movies 7 304
Date: Saturday 13th March 2004
Time: 20:30 to 22:15
Duration: 1 hour and 45 minutes.
Supernatural thriller set at the end of WWII about a devoutly religious mother who moves to a Jersey mansion with her ailing children to await the return of her soldier husband. Soon, a series of strange and chilling events prompts the newcomers to believe that the house is haunted.
Director: Alejandro Amenábar
Starring: Nicole Kidman, Fionnula Flanagan, Alakina Mann, James Bentley, Christopher Eccleston
(Widescreen, Subtitles, Digital Surround Sound, 2001, 12, 4 Star)

CHAT SHOW: Parkinson
Channel: BBC 1 101
Date: Saturday 13th March 2004
Time: 21:00 to 22:00
Duration: 1 hour.
Michael Parkinson presents the award-winning chat show with an exclusive interview and performance from George Michael, plus impressionist Jon Culshaw and actor Bill Nighy.
(Widescreen, Subtitles)

FILM: Virus
Channel: BBC 3 160
Date: Saturday 13th March 2004
Time: 21:00 to 22:30
Duration: 1 hour and 30 minutes.
Sci-fi thriller in which the crew of a salvage tug board a seemingly deserted Russian vessel at sea and come up against a mutating alien life-form intent on destroying mankind. Having travelled across time and space, the aliens must eradicate the human race in order to survive. Can the crew mount a counterattack in time?
Director: John Bruno
Starring: Jamie Lee Curtis, William Baldwin, Donald Sutherland, Joanna Pacula, Marshall Bell
(Subtitles, 1999, 18, 2 Star)

FILM: Body Snatchers
Channel: Sci-Fi 130
Date: Saturday 13th March 2004
Time: 22:00 to 23:35
Duration: 1 hour and 35 minutes.
Abel Ferrara's update of the 1956 sci-fi horror classic 'Invasion of the Body Snatchers'. A teenage girl and her family move to a military base where her father is monitoring chemical storage facilities for environmental purposes. But something is very wrong at the base, where some personnel are claiming that friends and family members are not who they say they are.
Director: Abel Ferrara
Starring: Terry Kinney, Meg Tilly, Gabrielle Anwar, Billy Wirth, Forest Whitaker, R Lee Ermey
(1993, 18, 4 Star)

FILM: Minority Report
Channel: Sky Movies 7 304
Date: Saturday 13th March 2004
Time: 22:15 to 00:45
Duration: 2 hours and 30 minutes.
Futuristic science fiction thriller about a detective who works for a police department that uses three infallible psychics to help convict murderers before they have actually committed their crimes. When the detective discovers that he has been identified as a future killer, he becomes a fugitive from his own colleagues. Based on a short story by Philip K Dick.
Director: Steven Spielberg
Starring: Tom Cruise, Colin Farrell, Samantha Morton, Max von Sydow, Lois Smith
(Widescreen, Subtitles, Digital Surround Sound, 2002, 12, 3 Star)

FILM: Species
Channel: BBC 1 101
Date: Saturday 13th March 2004
Time: 22:50 to 00:35
Duration: 1 hour and 45 minutes.
Sci-fi horror about a half-woman, half-alien mutant who escapes from a government laboratory and attempts to prolong the life of her species by mating with a human. Pursued by scientists and police, she passes through a chrysalid stage and takes on the appearance of a beautiful young woman. But at any moment she can metamorphose from her eye-catching form into a repulsive, death-dealing monster.
Director: Roger Donaldson
Starring: Ben Kingsley, Michael Madsen, Alfred Molina, Forest Whitaker, Marg Helgenberger, Natasha Henstridge
(Widescreen, Subtitles, 1995, 3 Star)

FILM: Graveyard Shift
Channel: Sci-Fi 130
Date: Saturday 13th March 2004
Time: 23:35 to 01:10
Duration: 1 hour and 35 minutes.
In the bowels of the run-down textile mill there's a problem with larger-than-average rats. When one of the workforce dies on the graveyard (night) shift and the local safety inspector orders the place to be shut down if the problem isn't cleared up, the management decides to get a gang together and send them down to find out just what is down there. Trouble is, rats are the least of the horrors they'll find there.
Director: Ralph S Singleton
Starring: David Andrews, Kelly Wolf, Stephen Macht, Andrew Divoff
(1990, 18, 1 Star)